MAUDE Adverse Event Report: COVIDIEN MONOJECT; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE

COVIDIEN MONOJECT; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Model Number 8881305117
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Submit date: 04/25/2017.An investigation is currently underway.Upon completion, the results will be forwarded.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer states that the 81-305117 18g needle does not work properly.It does not retract any fluid into the syringe and appears as if it has an air leak.
 
Additional Manufacturer Narrative
An investigation of the reported condition was performed.The review of device history record (dhr) for the reported lot was performed.Visual inspection and physical testing of the samples from the reported lot indicates that there were no issues with the samples of the reported lot.There were no ncrs issued against this lot.A review of maintenance records (both corrective and preventive) and calibration records were reviewed, and no issues related to the reported condition were identified.All scheduled maintenance and calibration activities were completed.There were no related process or material changes related to the reported condition for this product within the previous year from production of the lot.During production of this lot downtime was logged on because of issues with the epoxy station.Further investigation (through maintenance records) into this downtime, revealed that it was due to the epoxy cylinder head rebuild.A review of the machine setup was performed, and no issues related to the reported condition were identified.The machine was observed in its current condition and was operating within the scope of its validations.There were no samples submitted with this complaint.The reported condition could not be confirmed.The complaint shall be reopened if a sample is received.The exact root cause of the reported condition could not be determined with the available information.The most likely root cause is damage to the hub during the assembly process (hub loading station).A small crack could potentially result in the ¿air leak¿ condition that the customer is reporting.However, this is unable to be confirmed without an actual sample to examine.Prior to a lot¿s release, the lot must be deemed acceptable by passing inspections that are based on a valid sampling plan.Inspectors routinely examine a statistical sample both physically and visually.Specifically, samples from each lot are tested for leaks and cannula to hub connection strength.The lot met all defined acceptance requirements and was released.Based on the investigation findings and the information available, a corrective and preventive action is not deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
MONOJECT
Common Device Name
NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Manufacturer (Section D)
COVIDIEN
2010 e international speedway
deland FL 32724 8707
MDR Report Key6519930
Report Number1017768-2017-05031
Device Sequence Number802195
Product Code GAA
UDI-Device Identifier20884521012629
UDI-Public20884521012629
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/01/2021
Device Model Number8881305117
Device Catalogue Number8881305117
Device Lot Number618300
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/28/2017
Supplement Date Received by Manufacturer03/28/2017
Initial Report FDA Received Date04/25/2017
Supplement Report FDA Received Date03/22/2018
Patient Sequence Number1